Hail, Garden
- When
- June 10, 4:50 PM MST
- Where
- Garden County, 0.69 mi S of Lisco
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.490, -102.620
Hail covered the ground.
Tornadic supercells over the western Nebraska Panhandle weakened as they moved into the eastern Panhandle producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Tornadic supercells over the western Nebraska Panhandle weakened as they moved into the eastern Panhandle producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT WED JUN 10 2009 .DISCUSSION... TONIGHT INTO THURSDAY...MODELS IN RATHER POOR AGREEMENT ON TIMING AND INTENSITY OF PRECIPITATION. ECMWF SEEMS TO BE THE MOST BULLISH WITH PRECIP...ESPECIALLY BY THURSDAY AFTERNOON...WHEN IT DEVELOPS A LARGE AREA OF PRECIPITATION ACROSS WESTERN NEBRASKA AND SOUTH DAKOTA...AND THEN SLOWLY MOVES IT EAST ACROSS THE AREA THURSDAY NIGHT. THIS PRECIP DEVELOPS AHEAD OF A SHORT WAVE THAT MOVES INTO THE CENTRAL ROCKIES BY LATE THURSDAY AFTERNOON. WILL MONITOR THIS...AND WILL HAVE TO RAISE POPS IF NAM AND GFS COME INTO AGREEMENT WITH THIS SOLUTION. OVERALL SYNOPTIC PATTERN REMAINS UNCHANGED FOR THE NEXT SEVERAL DAYS ACROSS THE CENTRAL PLAINS...AS A PERSISTENT SOUTHWEST FLOW ALOFT WILL REMAIN. AT THE SURFACE...A STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO STRETCH FROM WEST TO EAST ACROSS THE REGION...WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...ALONG WITH SOMEWHAT WARMER TEMPERATURES...WILL ALL COMBINE FOR DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS GENERALLY NOT IN VERY GOOD AGREEMENT WITH TIMING OR LOCATION OF PRECIPITATION...IT DOES APPEAR HOWEVER THAT THE OVERNIGHT HOURS WILL HAVE THE HIGHEST PROBABILITY OF PRECIPITATION...AS SHOWERS AND STORMS DEVELOP ACROSS THE HIGH PLAINS DURING THE LATE AFTERNOON...AND THE MOVE EAST INTO THE CENTRAL PLAINS DURING THE NIGHT ALONG AND NORTH OF THE STATIONARY FRONT. BY THE MID PART OF NEXT WEEK...CHANCES OF PRECIPITATION MAY DECREASE...AS MODELS INDICATE WARMER TEMPERATURES ALOFT WHICH MAY TEND TO CAP THE ATMOSPHERE. SURFACE TEMPERATURES SHOULD HAVE ALSO WARMED TO AT LEAST NORMAL VALUES /LOWER 80S/ BY THEN. && .AVIATION... WHILE A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS EVENING...MODELS ARE ALL IN AGREEMENT OF A RETURN TO OVC AND LOWERING CIGS. MVFR CIGS WILL DROP TO IFR OVERNIGHT...WITH AREAS OF FOG DEVELOPING. CONFIDENCE ON VSBY IS LOW...HOWEVER LESS THAN 3SM IS POSSIBLE. AS UPPER WAVE MOVES ACROSS THE AREA EXPECT PRECIP TO DEVELOP/EXPAND. CONFIDENCE IS GROWING AS MODELS COME INTO BETTER AGREEMENT ON TRACK OF UPPER WAVE...THUS HAVE ADDED MENTION OF SHRA FOR BOTH TAF SITES. TOMORROW WILL BE SIMILAR TO TODAY...WITH A SLOW LIFT OF CIGS TO MVFR BY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT WED JUN 10 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT WED JUN 10 2009 /244 PM MDT WED JUN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT. ANOTHER UPPER LEVEL SYSTEM WILL INTERACT WITH A STATIONARY FRONT DRAPED FROM THE HIGH PLAINS OF WYOMING AND COLORADO...AND ACROSS THE CENTRAL PLAINS TO GENERATE SHOWERS AND THUNDERSTORMS. WIDESPREAD RAIN IS EXPECTED IN NORTH CENTRAL AND NORTHWEST NEBRASKA...BUT THERE IS ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS EMBEDDED IN THE RAIN. IN CENTRAL AND SOUTHWEST NEBRASKA...THERE IS A BETTER CHANCE OF THUNDERSTORMS. WITH ONLY MARGINAL INSTABILITY...THE RISK OF SEVERE THUNDERSTORMS WILL BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS THE ACTIVE PATTERN CONTINUES...THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY EVENING AND NEARLY EVERY AFTERNOON AND EVENING INTO NEXT WEEK. THE ACTIVE PATTERN HAS RESULTED IN LOCALIZED AREAS OF HEAVY RAINFALL...WHILE NOT EXPECTED TO BE WIDESPREAD...LOCAL AREAS OF FLOODING WILL BE POSSIBLE ALONG WITH RISING CREEKS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 177 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
2 hail. Local standard time, as filed.
Hail covered the ground.
Hail covered the ground up to 1 to 2 inches deep creating slippery roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168085, 168086.